MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309572
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 22x1 rb had a syringe needle connectivity issue.The following information was provided by the initial reporter: material#: 309572, lot#: 1169514.Rcc received a complaint via email.A syringe defect was brought to my attention yesterday afternoon: xxx was to be injected with medication on (b)(6) 2025.The nurse injected the needle into right upper arm and as medication was pushed through the syringe, the entire syringe came apart from the needle.The medication shot out from the syringe and splashed staff and the resident.No one was injured/harmed during this incident.Sample is not available, as it needed to be disposed of properly.Pictures of package wrapper and defective syringe attached for reference.Product name/catalog number- bd plastipak 3ml syringe, luer-lok tip with precision glide needle, 22g x 1¿, #309572, (b)(4), lot#: 1169514, expiration date: 5/31/2026.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4).Follow up it was reported that the syringe became completely detached from the needle.To support the investigation, two photographs of 3ml luer-lok syringes from lot 1169514 were submitted for evaluation by the quality team.One image displays the top web side of the packaging, including all relevant product information.The second image shows a single loose syringe with a needle attached.The needle appears to be positioned at an angle indicative of cross-threading.This condition is non-conforming per product specifications and is attributed to the assembly process.A device history record (dhr) review was conducted for material number 309572, lot 1169514.The review confirmed that all visual inspections were performed in accordance with established requirements, and no quality notifications were recorded related to the reported issue.The lot was inspected and accepted based on the applicable inspection control plan, approved for shipment, and deemed compliant with product specification requirements.To date, no other similar incidents have been reported for this lot.

Brand Name
BD PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23015623
Report Number1213809-2025-00587
Device Sequence Number9547142
Product Code FMF
UDI-Device Identifier00382903095728
UDI-Public(01)00382903095728(17)260531(10)1169514
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Catalogue Number309572
Device Lot Number1169514
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date10/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown